MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Fever (1858); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Ascites (2596); Liver Failure (4492)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there was no description of the device's malfunction.On october 6, 2021, medical safety officers, who have the medical licenses in olympus, reviewed as bellow.¿sonosurg and thunderbeat were used during the liver resection, and 29 cases of cdiii-iv were reported, including 4 deaths, 3 icu management, and 5 reoperations.Based on the patient's condition, the surgical complications/contingencies might occur.It is difficult to make judgments and to deny 100% relevance to the device because detailed confirmation is not possible based on the information in the literature alone.Olympus should confirm the author, it may elicit answers and senses from the authors.¿.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received the literature "the clinical and biological impacts of the implementation of fast-track perioperative programs in complex liver resections: a propensity score-based analysis between the open and laparoscopic approaches¿.The purpose of the literature was to evaluate the impact of the fast-track approach in patients undergoing complex liver procedures and to analyze factors that influence morbidity and functional re- covery.Between january 2004 and september 2016, liver resections were performed at the hepatobiliary surgery division of san raffaele hospital, milan, italy.The minimally invasive liver surgery (mils) group (n = 102, study group) and the open group (n = 102, control group) were obtained.The procedures were performed using sonosurg ultrasonic dissector (olympus) and thunderbeat (olympus).In the literature, it was reported events as below, but there was no more information in the literature.(1) mils group (number of cases) conversion to laparotomy (20) icu (1) postoperative mortality (2) postoperative morbidity: clavien-dindo (cd) i¿ii (21), iii¿v (11) postoperative liver failure (2) ascites (6) hemorrhage (2) biliary fistula (5) pleural effusion (11) abdominal collection (5) fever (12) need for reoperation (2) rate of readmission (4) rate of readmission within 7 days from discharge (1) (2) open group icu (2) postoperative mortality (2) postoperative morbidity: cd i¿ii (21), iii¿v (18) postoperative liver failure (6) ascites (18) hemorrhage (3) biliary fistula (7) pleural effusion (21) abdominal collection (6) fever (18) need for reoperation (3) rate of readmission (5) rate of readmission within 7 days from discharge (1) on april 30, 2020, the first decision was as not reportable, because there is no malfunction and no outcome for the patient in the literature.In addition, the purpose of the literature was to compare how to the procedure and the others not to report mainly the complications by the procedures.On october 6, 2021, medical safety officers, who have the medical licenses in olympus, reviewed as bellow.¿sonosurg and thunderbeat were used during the liver resection, and 29 cases of cdiii-iv were reported, including 4 deaths, 3 icu management, and 5 reoperations.Based on the patient's condition, the surgical complications/contingencies might occur.It is difficult to make judgments and to deny 100% relevance to the device because detailed confirmation is not possible based on the information in the literature alone.Olympus should confirm the author, it may elicit answers and senses from the authors.¿ omsc tried to get new information from the author but could not get it.Based on the available information, a direct relationship between the olympus product and these complications could not be determined.However, 29 cases of cdiii-iv were reported, including 4 deaths, 3 icu management, and 5 reoperations might be serious injury, and the olympus devices might be associated with these complications.This is the report regarding 29 cases of cdiii-iv were reported, including 4 deaths, 3 icu management, and 5 reoperations for sonosurg.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12750231
Report Number8010047-2021-14046
Device Sequence Number16503909
Product Code LFL
UDI-Device Identifier04953170234972
UDI-Public04953170234972
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberT3905
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other; Required Intervention;